MAUDE Adverse Event Report: SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.018S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: (b)(6) 2020 expiration date: (b)(6) 2030 part number: 03.404.018s, 11.0mm reamer head for ria 2-sterile lot number: 46p3492 (sterile) lot quantity: 50 production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 17492 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M021, ria 2 reamer head 12.5mm lot number: 6911006 lot quantity: 283 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated (b)(6) 2020 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated (b)(6) 2019 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 52 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated (b)(6) 2019 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from carpenter dated (b(6) 2019 was reviewed and determined to be conforming.Device history batch null, device history review (b)(6) 2023: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the legs of the 11mm ria reamer head that attach the reamer to the shaft broke off while reaming.3 of the legs were recovered and removed from the patient, one (1) of legs was kept in the patient.No surgical delay.Procedure was successfully completed.This complaint involves one (1) device.This report is for one (1) 11.0mm reamer head for ria 2 sterile this is report 1 of 1 for complaint (b)(4).

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16727331
Report Number8030965-2023-04534
Device Sequence Number8116104
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.018S
Device Catalogue Number03.404.018S
Device Lot Number46P3492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RIA: DRIVE SHAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale